Texas, 2026Damaging Winds in Texas, February 14, 2026
February 14, 2026 · NWS HGX · 19 events in 8 counties and zones
A line of severe thunderstorms push through Southeast Texas on Valentines day, producing damaging winds and some hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $127,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of severe thunderstorms push through Southeast Texas on Valentines day, producing damaging winds and some hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Feb 14, 12:44 PM CST, 3 hours 11 minutes earlier. Its key messages:
- Areas of fog, some locally dense are expected through early this morning. Drive with caution and be sure to slow down if you encounter fog.
- Scattered to widespread showers and thunderstorms are expected on Saturday. Isolated strong to severe thunderstorms are possible in the afternoon and evening. Damaging winds and small hail are the main hazards, while a brief tornado or two cannot be ruled out.
- After a weak cold front passes, conditions will turn drier and warmer Monday and continuing into the rest of the week.
Area forecast discussion, Feb 14, 12:44 PM CST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1244 PM CST Sat Feb 14 2026
...New DISCUSSION, MARINE...
.KEY MESSAGES...
- Areas of fog, some locally dense are expected through early this
morning. Drive with caution and be sure to slow down if you
encounter fog.
- Scattered to widespread showers and thunderstorms are expected
on Saturday. Isolated strong to severe thunderstorms are
possible in the afternoon and evening. Damaging winds and small
hail are the main hazards, while a brief tornado or two cannot
be ruled out.
- After a weak cold front passes, conditions will turn drier and
warmer Monday and continuing into the rest of the week.
&&
.DISCUSSION...
Issued at 1234 PM CST Sat Feb 14 2026
We continue to monitor the potential for strong to severe
thunderstorms to impact the area later this afternoon into the
evening hours. Current satellite observations show cloud cover
becoming a little more broken over the last few hours (though most
locations still have overcast skies). We haven't had a lot of
significant warming this morning; however, if the trend of
diminishing cloud cover continues over the next few hours, that
could certainly change. Dew points are not incredibly impressive at
this time, but not anything to brush off (most of the area in the
mid to upper 60s with dew points).
All that to say, the severe weather threat is certainly still there,
and the next couple of hours will be pretty telling as to how later
today may play out.
The main line of storms is anticipated to arrive to the Brazos
Valley around 3 PM (give or take an hour or two). Storms will
continue to push SE through the region, reaching the Houston Metro
around 6 PM...again, give or take a couple of hours.
Activity should be off the coast by around 10 or 11 PM. The HRRR
initialized pretty well with this morning's activity, so have
opted to use that as a baseline for timing of storms for today.
Now, getting into the atmospheric setup for today...Mesoanalysis
still shows decent mid-level lapse rates (around 7.5 C/km) for the
area, which, coupled with decent CAPE (around 1500 J/kg) creates the
potential for damaging hail (SPC currently has the majority of SE
Texas in a 5-14% chance for hail). Downdraft CAPE approaches 1000
J/kg, giving the potential for damaging winds...and with the primary
mode of convection being in the form of a squall line, could
certainly see damaging winds along the leading edge of the line.
Additionally, SRH values are on the elevated side, with 0-1 km SRH
in excess of 150 m^2/s^2 and 0-3km in excess of 200 m^2/s^2...which
means the environment ahead of the front is a little on the spinny
side...and as mentioned in the SPS convective discussion, QLCS
tornadoes (tornadoes embedded within the squall line) cannot be
ruled out.
At this time, the primary threat appears to be the potential for
damaging winds (15-20% chance for north and east of a line from
Columbus to Freeport)...further SW that threat is lower (5-14%).
Secondary threats would be the potential for damaging hail and brief
spin ups.
Please make sure to have multiple ways to receive alerts and pay
attention to forecast updates as the afternoon progresses.
Once the front moves offshore skies will clear from west to east
overnight. Cloudy skies may return for Sunday morning with
wraparound moisture. Breezy northerly winds will follow from behind
the front, leaving a cooler and drier day for Sunday. Highs will be
in the 60s to mid 70s with dew points in the low 50s).
Ridging will build in and persist through most of the work week.
SW flow will bring warmer 850 mb temperatures, which will create
warmer than normal temperatures at the surface. Expect highs to
reach into the low to mid 80s by the end of the long term period.
While a little far into the forecast period to get too caught up in
details, there is another slight chance of rain for next weekend in
association with another shortwave trough; however, not high enough
of a probability to warrant more than a brief mention at this time.
Bailey/Kinard
&&
.AVIATION...
(12Z TAF Issuance)
Issued at 457 AM CST Sat Feb 14 2026
A mixed bag of IFR, MVFR, VFR ceilings and visibilities this
morning. By the late morning hours, ceilings will be predominantly
in the MVFR range as coverage of rain showers gradually increases
from west to east. Southeasterly to southerly winds will be on the
gusty side through the afternoon with gusts up to 25-30 kt at
times. Ceilings remain either near MVFR or borderline MVFR through
the afternoon. Some isolated thunderstorms will be possible in the
afternoon, but chances for thunderstorms increases in the late
afternoon through the evening hours as a line of storms develops
along a frontal boundary. Some of these storms could become
strong to severe with the potential to bring strong wind gusts.
The timing of these storms have been captured by the TEMPO groups.
In the wake of the front, there are some hints in the model
guidance for a brief window of reduced ceilings and visibilities
late tonight into early Sunday morning. There may be a brief lift
to VFR for some locations followed by wraparound cloud cover
bringing another period of MVFR clouds for northern terminals
going into the mid-morning hours. Winds will initially be westerly
behind the front and becoming northwesterly by Sunday morning.
Batiste
&&
.MARINE...
Issued at 1234 PM CST Sat Feb 14 2026
Winds and seas will be increasing today ahead of the next
disturbance and associated cold front. Expect increasing rain and
storm chances from early this morning, with the highest
probabilities late this afternoon and evening. Some strong to severe
storms will be possible with brief heavy rain, damaging winds as the
main threats. Small hail and waterspouts are also possible. Elevated
winds and building seas up to 7 ft are also expected.Small Craft
Advisory will likely be issued at some point this morning and will
likely continue through late Sunday. Moderate to occasional offshore
winds can be expected in the wake of the front on Sunday. Drier
conditions and light onshore winds return early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 75 55 69 48 / 100 70 0 0
Houston (IAH) 76 58 71 53 / 90 90 0 0
Galveston (GLS) 70 59 69 57 / 60 90 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ330-335-
350-355-370-375.
&&
DISCUSSION...Bailey
AVIATION...Batiste
MARINE...BaileyIn the hours before
Special weather statement, Feb 14, 3:01 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
301 PM CST Sat Feb 14 2026
TXZ163-164-176-177-195>199-212-142130-
Madison TX-Walker TX-Brazos TX-Washington TX-Waller TX-Grimes TX-
Burleson TX-Montgomery TX-Houston TX-Trinity TX-
301 PM CST Sat Feb 14 2026
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL TRINITY...
SOUTHEASTERN BURLESON...GRIMES...BRAZOS...NORTHEASTERN WASHINGTON...
NORTHWESTERN MONTGOMERY...SOUTHWESTERN HOUSTON...MADISON...
NORTHWESTERN WALLER AND WALKER COUNTIES THROUGH 330 PM CST...
At 301 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Boggy State Park to near Snook.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
College Station, Bryan, Huntsville, Navasota, Madisonville,
Washington, Somerville, Lovelady, Montgomery, Snook, Bedias, Kurten,
Wixon Valley, Millican, Anderson, Huntsville State Park, Kyle Field,
Bryan Utilities Lake, Normangee, and Iola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3072 9652 3074 9646 3092 9633 3109 9598
3109 9577 3114 9577 3115 9575 3113 9533
3053 9554 3012 9602 3038 9660
TIME...MOT...LOC 2101Z 273DEG 31KT 3114 9596 3043 9648
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BaileyThunderstorm Wind, Houston
- When
- February 14, 3:55 PM CST
- Where
- Houston County, 3.14 mi SW of Latexo
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 31.350, -95.510
An emergency manager reported that three structures sustained roof damage along FM 229. A nearby wind gust of 57 mph was also reported around this time.
Thunderstorm Wind, Austin
- When
- February 14, 5:00 PM CST
- Where
- Austin County, 3.51 mi S of Buckhorn
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 29.980, -96.190
Mesonet station 124CE116 near Ives Creek measured a 64 mph wind gust.
Thunderstorm Wind, Wharton
- When
- February 14, 5:55 PM CST
- Where
- Wharton County, 0.6 mi E of El Campo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Broadcast Media
- Coordinates
- 29.200, -96.270
Broadcast media reported that multiple trees were downed, and various sheds were overturned or blown away in El Campo.
Thunderstorm Wind, Montgomery
- When
- February 14, 5:59 PM CST
- Where
- Montgomery County, 1.7 mi N of Splendora
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.254, -95.174
An emergency manager reported downed power lines, several downed trees and a tin roof wrapped in debris in Splendora near the intersection of Morgan Dr and Morton Dr.
Thunderstorm Wind, Wharton
- When
- February 14, 6:08 PM CST
- Where
- Wharton County, 0.69 mi S of Lane City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 29.210, -96.030
Broadcast media reported multiple trees down near Lane City, TX.
Thunderstorm Wind, Fort Bend
- When
- February 14, 6:12 PM CST
- Where
- Fort Bend County, 1.51 mi NNE of Sugarland
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 29.640, -95.620
A member of the public reported a downed fence and damage to a garage door in Sugar Mill.
Thunderstorm Wind, Fort Bend
- When
- February 14, 6:12 PM CST
- Where
- Fort Bend County, 0.6 mi W of Sugarland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 29.620, -95.640
A member of the public reported a downed tree in the backyard of a residence in Sugar Land.
Thunderstorm Wind, Fort Bend
- When
- February 14, 6:12 PM CST
- Where
- Fort Bend County, 1.2 mi W of Sugarland
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 29.620, -95.650
ASOS Station KSGR Sugar Land Regional Airport measured a 67 mph wind gust.
Thunderstorm Wind, Harris
- When
- February 14, 6:38 PM CST
- Where
- Harris County, 41.46 mi E of Wallis
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $45,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.638, -95.380
In the aftermath of severe storms on Valentines day, the NWS surveyed damage in the Cloverland area. The damage surveyed occurred in a neighborhood south of Airport boulevard and east of SH-288. Tree branches were snapped and fences were knocked over with roofing damage to multiple homes. All wind damage and debris indicated an ESE wind direction according to the survey team, indicative of straight line winds. Peak wind speeds were estimated at 70 mph, based on a FR12 with a DOD of 1.
Thunderstorm Wind, Harris
- When
- February 14, 6:40 PM CST
- Where
- Harris County, 1.26 mi NW of Mykawa
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $42,000
- Reported by
- Local Official
- Coordinates
- 29.631, -95.337
County officials reported damage to an apartment complex in the Crestmont Park area after severe storms moved through the area on Valentines day. Photos shared showed roofing and siding damage throughout most of the apartment complex. Peak wind speeds were estimated at 70 mph, based on ACT with 1 DOD.
Thunderstorm Wind, Brazoria
- When
- February 14, 6:40 PM CST
- Where
- Brazoria County, 4.87 mi N of West Columbia
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 29.220, -95.660
Mesonet station 060CE17 near Brazoria West Solar Farm Measured a 68 mph wind gust.
Thunderstorm Wind, Brazoria
- When
- February 14, 6:46 PM CST
- Where
- Brazoria County, 0.69 mi N of Pearland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 29.580, -95.280
Broadcast media reported damage near Barbara Cockrell Elementary in Pearland. Fences were blown down and trampolines had blown onto structures.
Thunderstorm Wind, Brazoria
- When
- February 14, 6:50 PM CST
- Where
- Brazoria County, 1.51 mi NNE of Rosharon
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 29.370, -95.440
Mesonet station 141CE143 near Rosharon measured a 65 mph wind gust.
Thunderstorm Wind, Harris
- When
- February 14, 6:55 PM CST
- Where
- Harris County, 1.93 mi WNW of Webster
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 29.540, -95.150
A member of the public reported a downed tree at apartment complex near intersection of Bay Area Blvd and Glenwest Dr.
Thunderstorm Wind, Harris
- When
- February 14, 6:58 PM CST
- Where
- Harris County, 0.6 mi W of Webster
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 29.530, -95.130
Broadcast media reported that a staircase was damaged at a motel in Webster near the intersection of NASA Parkway and North Kobayashi Road.
Thunderstorm Wind, Brazoria
- When
- February 14, 7:00 PM CST
- Where
- Brazoria County, 1.2 mi E of Chocolate Bayou
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 29.320, -95.250
Mesonet station 024CE39 near Chocolate Springs measured a 59 mph wind gust.
Thunderstorm Wind, Brazoria
- When
- February 14, 7:00 PM CST
- Where
- Brazoria County, 3.66 mi NW of Liverpool
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 29.330, -95.330
Mesonet station 028CE16 near Rosharon measured a 59 mph wind gust.
Thunderstorm Wind, Galveston
- When
- February 14, 7:25 PM CST
- Where
- Galveston County, 1.51 mi NNE of Texas City
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 29.420, -94.890
Mesonet station XLEV Levee measured a 69 mph wind gust.
Thunderstorm Wind, Galveston
- When
- February 14, 7:48 PM CST
- Where
- Galveston County, 1.39 mi WSW of Gilchrist
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 29.510, -94.500
NOAA Ocean Service tides and water Levels observation site in High Island measured a 59 mph wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Montana, February 14 to 15, 20263 deaths · 3 injured · 2 events
- Tornadoes and Damaging Winds in Louisiana, February 14 to 15, 2026$1.3 million · EF1 · 24 events
- Tornadoes and Damaging Winds in Louisiana, February 14, 2026$279,000 · EF1 · 50 events
- Flash Flooding and Damaging Winds in Texas, February 14, 2026$2.4 million · 52 kt wind · 6 events
- Tornadoes and Damaging Winds in Mississippi, February 14 to 15, 2026$627,000 · EF1 · 10 events
- Tornadoes and Damaging Winds in Mississippi, February 14 to 15, 2026$169,000 · EF1 · 22 events
- Tornado and Damaging Winds in Texas, February 14, 2026$25,000 · EF1 · 12 events
- Damaging Winds in Texas, February 14, 2026$16,000 · 61 kt wind · 11 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 14, 202660 kt wind · 15 events
- Hail and Damaging Winds in Texas, February 14, 2026$2,000 · 1 in hail · 6 events
- Tornado and Damaging Winds in Louisiana, February 14, 2026$10,000 · EF0 · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 14, 20265 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1313717, 1314309, 1314185, 1314228, 1314256, 1314259, 1314260, 1314261, 1314265, 1314263, 1314310, 1314300, 1314311, 1314307, 1314308, 1314312, 1314315, 1314313, 1314314.